MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered within range at the time of the event.Possible causes of the event include pre-analytic or sample handling related issues such as not correctly mixing the sample after blood collection, underfilling blood collection tubes, and using blood collection tubes beyond their shelf life.The cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.Mdrs 9610806-2020-00040 and 9610806-2020-00041 were filed for discordant results obtained at this customer site on other patient samples on different days.Mdr 9610806-2020-00042 was filed for the discordant result obtained for this patient on 28-jul-2020.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) result, as well as a discordant, falsely low prothrombin time percent (pt%) result were obtained on a patient sample on a sysmex ca-660 system using thromborel s reagent.The same sample was repeated for pt, inr, and pt% using the same system and reagent.The pt and inr recovered lower and the pt% recovered higher.The repeat pt, inr, and pt% results were reported, as the correct results, to the physician(s).The same patient sample was then run for pt, inr, and pt% in an alternate tube on the sysmex ca-660 system using thromborel s reagent, but the system did not yield numeric results and generated an error message.The same sample was then repeated for pt, inr, and pt% using the same system and reagent.The pt and inr recovered higher and the pt% recovered lower.These results were not reported to the physician(s).The following day, a new sample from the same patient was run for inr, recovering lower than the inr results from the previous day.It is unknown if this result was reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant prothrombin time (pt), prothrombin time international normalized ratio (inr), or prothrombin time percent (pt%) results.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10442773
Report Number9610806-2020-00043
Device Sequence Number3395040
Product Code GJS
UDI-Device Identifier00842768011306
UDI-Public00842768011306
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2021
Device Model NumberTHROMBOREL S
Device Catalogue Number10446442
Device Lot Number565651
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR